Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 141, NWS Wilmington, NC

August 2, 2012Brunswick County, New Hanover County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 2, 2012, 7:11 PM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 7:11 PM EDT (23:11 UTC)
Expired
Aug 2, 2012, 8:03 PM EDT
In force
52 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, New Hanover County, NC

The radar

The Wilmington radar (KLTX), 49 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS52 KILM 022311
SVRILM
NCC019-129-030015-
/O.NEW.KILM.SV.W.0141.120802T2311Z-120803T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  WESTERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PHOENIX...OR 6 MILES NORTHWEST OF LELAND...AND MOVING SOUTHEAST AT
  20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   WOODBURN...
   LELAND...
   BISHOP...
   WINNABOW...
   SILVER LAKE...
   MYRTLE GROVE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3415 7783 3395 7792 3395 7810 3430 7820
      3436 7811 3436 7808 3434 7808 3434 7806
      3433 7805 3433 7800 3436 7798 3437 7799
      3438 7797
TIME...MOT...LOC 2312Z 335DEG 18KT 3428 7806

$$

REK
3 follow-up statements
866 
WWUS52 KILM 022329
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT THU AUG 2 2012

NCC019-129-030015-
/O.CON.KILM.SV.W.0141.000000T0000Z-120803T0015Z/
NEW HANOVER NC-BRUNSWICK NC-
729 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN BRUNSWICK AND WESTERN NEW HANOVER COUNTIES...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WOODBURN...OR 2 MILES WEST OF LELAND...MOVING SOUTHEAST
AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELVILLE...
BISHOP...TOWN CREEK...WINNABOW...WILMINGTON...MILL CREEK...SILVER
LAKE...MASONBORO...MYRTLE GROVE...BOILING SPRING LAKES...CAROLINA
BEACH AND KURE BEACH.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3415 7783 3395 7792 3395 7810 3430 7820
      3436 7811 3436 7808 3434 7808 3434 7806
      3433 7805 3433 7800 3436 7798 3437 7799
      3438 7797
TIME...MOT...LOC 2329Z 335DEG 18KT 3424 7803

$$

REK
532 
WWUS52 KILM 022355
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT THU AUG 2 2012

NCC019-129-030015-
/O.CON.KILM.SV.W.0141.000000T0000Z-120803T0015Z/
NEW HANOVER NC-BRUNSWICK NC-
755 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EAST CENTRAL BRUNSWICK AND SOUTH CENTRAL NEW HANOVER COUNTIES...

AT 754 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR SILVER LAKE...OR 8 MILES NORTHWEST OF
CAROLINA BEACH...MOVING SOUTH AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOILING
SPRING LAKES AND KURE BEACH.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3422 7787 3415 7783 3395 7792 3396 7806
      3418 7809
TIME...MOT...LOC 2355Z 346DEG 19KT 3411 7799

$$

REK
019 
WWUS52 KILM 030003
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
803 PM EDT THU AUG 2 2012

NCC019-129-030014-
/O.CAN.KILM.SV.W.0141.000000T0000Z-120803T0015Z/
NEW HANOVER NC-BRUNSWICK NC-
803 PM EDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BRUNSWICK AND
SOUTH CENTRAL NEW HANOVER COUNTIES IS CANCELED...

AT 759 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3422 7787 3415 7783 3395 7792 3396 7806
      3418 7809
TIME...MOT...LOC 0004Z 346DEG 19KT 3406 7798

$$

REK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:16 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 2, 3:16 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
316 PM EDT THU AUG 2 2012

.SYNOPSIS...
BUILDING HIGH PRESSURE ALOFT WILL BRING NEAR TO SLIGHTLY ABOVE
NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND ACCOMPANIED BY
ISOLATED THUNDERSTORMS IN THE AFTERNOON TO EARLY EVENINGS. A WEAK
COLD FRONT WILL APPROACH THE AREA MONDAY...BUT COULD LINGER AS IT
WEAKENS SLOWLY THROUGH MID-WEEK...BRINGING INCREASING
THUNDERSTORM CHANCES TO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 300 PM THURSDAY...THE ILM FORECAST AREA APPEARS TO BE
SITUATED BETWEEN 2 UPPER FEATURES PRESENTLY TRIGGERING CONVECTION
NORTH AND SOUTH OF OUR ZONES. SEVERAL OUTFLOW BOUNDARIES WERE
ENCROACHING OUR NORTHERN TIER...WHILE CONCURRENTLY THE SEA BREEZE
FRONT WAS MAKING GOOD INLAND PROGRESS THIS AFTERNOON. THESE
FEATURES COMBINED WITH LARGE SURFACE-BASED CAPES AND -9 TO -10
DEGREE CELSIUS AIR AT 500 MB...BUT SOMEWHAT DRY ALOFT WARRANTS
ISOLATED CONVECTION THROUGH AFTERNOON INTO THE EARLY EVENING. WITH
NO SIGNIFICANT UPSTREAM FEATURES OBSERVED IN WATER VAPOR
ANALYSIS...THINK CONVECTION WILL BE STRONGLY TIED TO DIURNAL
HEATING...AND ANTICIPATE DIMINISHING STORMS INTO MIDDLE EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...PRETTY TYPICAL EARLY AUGUST WEATHER EXPECTED
ACROSS THE EASTERN CAROLINAS FOR THE SHORT TERM. RESIDUAL TROUGH AT
500MB WILL BE SQUEEZED OUT BY MID LEVEL RIDGES ADVANCING BOTH FROM
THE WEST AND THE EAST. GUIDANCE INDICATES THAT SOME PORTION OF THIS
TROUGH WILL LAST WELL INTO FRIDAY WITH SLIGHTLY LOWER 1000-500MB
THICKNESSES AND COOLER 500MB TEMPS...EVEN AS THE VORT ITSELF WEAKENS
SIGNIFICANTLY. WITH PWATS AROUND 1.75 INCHES...SOMEWHAT ENHANCED ML
LAPSE RATES...AND SURFACE TEMPS RISING INTO THE LOW 90S...BELIEVE
THERE WILL BE AT LEAST ISOLATED CONVECTION FOCUSED PRIMARILY ON THE
SEA BREEZE FRIDAY. LIKE THE INHERITED SCHC POP FRIDAY AND WILL MAKE
ONLY MINIMAL UPDATES TO THAT. AS RIDGE ELONGATES AND BUILDS OVERHEAD
SATURDAY...OVERALL CONVECTIVE COVERAGE WILL BE LESS. IT IS
INTERESTING TO NOTE THAT EVEN AS 500MB TEMPS RISE...850MB TEMPS FALL
SLIGHTLY SO SURFACE TEMPS WILL BE A LITTLE COOLER SATURDAY...RIGHT
AROUND 90. SOME DRIER MID LEVEL AIR AND MUCH WEAKER ML LAPSE RATES
SUGGESTS CONVECTION WILL BE HARD TO COME BY SATURDAY...BUT WILL
CONTINUE SCHC POP ALONG THE SEA BREEZE DURING THE AFTN.

MINS EACH NIGHT WILL BE RIGHT AROUND CLIMO...71-74 MOST PLACES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM THURSDAY...MAIN FEATURES AT THE MID LEVELS WILL BE A
SIGNIFICANT SHORTWAVE MOVING ACROSS THE GREAT LAKES EARLY WITH MID
LEVEL RIDGING TAKING PRECEDENCE LATER IN THE PERIOD. AT THE
SURFACE...THE AFOREMENTIONED SHORTWAVE WILL PUSH A FRONT DOWN
NORTH OF THE AREA EARLY NEXT WEEK MAKING ITS CLOSEST APPROACH LATE
TUESDAY INTO WEDNESDAY. AFTER A BRIEF LULL OR STALL...A SECONDARY
FRONT BUOYED BY HEIGHT FALLS ACROSS THE EASTERN U.S. THURSDAY WILL
MOVE THE BOUNDARIES CLOSER. POPS INCREASE FROM SUNDAYS MINIMAL
CHANCE VALUES TO LOW CHANCE MONDAY AND TUESDAY. WEDNESDAYS
FORECAST REPRESENTS A SLIGHT DECREASE IN VALUES FOLLOWED THURSDAY
BY AN INCREASE. NO SIGNIFICANT CHANGES TO TEMPERATURE FORECAST.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...VFR EXPECTED THROUGH VALID PERIOD...WITH EXCEPTION OF
POTENTIAL FOG OVERNIGHT INTO FRIDAY.

SOUTH-SOUTHWEST WINDS AOB 10 KTS WITH FEW/SCT MID AND HIGH LEVEL
CLOUDS WILL CONTINUE THROUGHOUT THE DAY. HAVE INTRODUCED FOR THIS
AFTERNOON AND EVENING...WITH SOME DEVELOPMENT ALREADY JUST NORTH OF
OUR AREA. ANY ACTIVITY THAT IS ABLE TO DEVELOP WILL BE ISOLATED IN
NATURE...AND COULD POTENTIALLY CREATE BRIEF RESTRICTIONS...THOUGH
CONFIDENCE IS LOW. INTO THE OVERNIGHT HOURS...VFR WILL PREVAIL WITH
WITH WINDS BECOMING LIGHT. POSSIBILITY OF FOG DEVELOPMENT CANNOT BE
RULE OUT OVERNIGHT...ESPECIALLY AT THE INLAND SITES. COULD CREATE
MVFR/BRIEF IFR/CONDITIONS. AFTER DAYBREAK...FOG WILL DISSIPATE
ALLOWING VFR TO PREVAIL WITH SOUTHWEST WINDS AOB 8 KTS.

EXTENDED OUTLOOK...CHANCE OF MORNING MVFR VSBYS IN BR WITH A CHANCE
OF SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...OUTSIDE OF TSTMS WINDS AND SEAS SHOULD
NOT POSE MUCH HAZARD FOR MARINERS THROUGH DAYBREAK FRIDAY...WITH
SSW WINDS 10-15 KT AND SEAS OF 2-4 FEET...HIGHEST OUTER PORTION.
TSTMS MAY FIRE OVERNIGHT OFFSHORE DUE TO A DISTURBANCE ALOFT OVER
EASTERN NORTH CAROLINA DROPPING TO THE SE. MARINERS ARE ENCOURAGED
TO CONSULT RADAR TRENDS BEFORE HEADING OUT LATE TONIGHT OR EARLY
FRIDAY MORNING TO AVOID AN AVOIDABLE ENCOUNTER WITH LOCALLY ROUGH
SEAS AND WINDS.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...PRETTY UNIFORM CONDITIONS ACROSS THE WATERS
THROUGH THE SHORT TERM AS BERMUDA RIDGE BEGINS TO RIDGE BACK TO THE
WEST FROM THE ATLANTIC OCEAN. S/SW WINDS OF AROUND 10 KTS WILL
PERSIST FRIDAY AND SATURDAY...WITH MINOR FLUCTUATIONS UP TO 15 KTS
POSSIBLE AT TIMES. THESE WINDS WILL PRODUCE A 2-3FT/5SEC SW WIND
WAVE...WHICH WILL COMBINE WITH A 2FT/8SEC SE SWELL TO CREATE 2-3 FT
SEAS ACROSS ALL COASTAL ZONES.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...ROUTINE SUMMERTIME CONDITIONS EXPECTED FOR THE
COASTAL WATERS THROUGH THE PERIOD. WIND SPEEDS DO INCREMENTALLY
INCREASE THROUGH THE PERIOD AS A FRONT EDGES EVER SO CLOSER FROM
THE NORTH. EXPECT 10-15 KNOTS THROUGHOUT THE PERIOD WITH ACTUAL
WINDS CLOSER TO THE LOWER END OF THE RANGE EARLY AND HIGHER LATE.
THE LATEST WAVEWATCH IS ADVERTISING SEAS IN A NARROW RANGE OF 2-3
FEET WHICH SEEMS REASONABLE CONSIDERING THE SYNOPTIC PATTERN.

&&

.TIDES/COASTAL FLOODING...
AS OF 300 PM THURSDAY...ANOTHER COASTAL FLOOD ADVISORY WILL BE
REQUIRED FOR THE CAPE FEAR RIVER NEAR DOWNTOWN WILMINGTON FOR
MINOR BUT NON- HAZARDOUS WATER ENCROACHMENT OF LOCAL ROADWAYS.
HIGH TIDE IS NEAR 11 PM DOWNTOWN AND WE WILL RUN THE COASTAL FLOOD
ADVISORY FROM 10PM-1AM TONIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JDW
NEAR TERM...MJC
SHORT TERM...JDW
LONG TERM...SHK
AVIATION...MJC/SGL
MARINE...MJC/JDW/SHK
TIDES/COASTAL FLOODING...MJC
Hazardous weather outlook, Aug 2, 3:54 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT THU AUG 2 2012

NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056-
032000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
354 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-032000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
354 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-032000-
INLAND NEW HANOVER-
354 PM EDT THU AUG 2 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

COASTAL FLOOD ADVISORY IN EFFECT FOR THE CAPE FEAR AT DOWNTOWN
WILMINGTON FROM 10 PM THIS EVENING TO 1 AM EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

8

In the hours before

Local storm report, Aug 2, 6:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
626 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             ATKINSON                34.53N  78.17W
08/02/2012  E1.00 INCH       PENDER             NC   NWS EMPLOYEE

            QUARTER SIZE HAIL

&&

EVENT NUMBER ILM1200307

ROSS
Local storm report, Aug 2, 6:29 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             KELLY                   34.47N  78.32W
08/02/2012  E1.00 INCH       BLADEN             NC   PUBLIC

            NICKLEL SIZE HAIL HAS INCREASED TO QUARTER SIZE

&&

EVENT NUMBER ILM1200308

ROSS
Local storm report, Aug 2, 6:30 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
630 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             KELLY                   34.47N  78.32W
08/02/2012  E1.75 INCH       BLADEN             NC   PUBLIC

            NICKEL SIZE HAIL HAS INCREASED TO GOLF BALL SIZE

&&

CORRECTED EVENT

EVENT NUMBER ILM1200308

ROSS
Special weather statement, Aug 2, 6:42 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
642 PM EDT THU AUG 2 2012

NCZ096-099-105-107-109-022315-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
642 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 715 PM EDT...

AT 642 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST ARCADIA...OR ABOUT 18 MILES NORTHWEST OF LELAND...MOVING EAST AT
10 MPH.

SOME LOCATIONS IMPACTED INCLUDE ASHTON...CASTLE HAYNE...CURRIE...
DELCO...FREEMAN...KELLY...LONG CREEK...MALPASS CORNER...MONTAGUE...
MOORETOWN...PHOENIX AND POINT CASWELL.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3452 7785 3437 7776 3424 7828 3430 7837
      3448 7837
TIME...MOT...LOC 2242Z 270DEG 6KT 3439 7826

15
Special weather statement, Aug 2, 6:51 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
651 PM EDT THU AUG 2 2012

SCZ032-033-022345-
FLORENCE-MARION-
651 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE AND MARION
COUNTIES THROUGH 745 PM EDT...

AT 651 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HYMAN...OR ABOUT 11 MILES NORTHEAST OF LAKE CITY...MOVING EAST AT 5
MPH.

SOME LOCATIONS IMPACTED INCLUDE MARION...BRITTON NECK...GRESHAM...
HANNAH...HYMAN...KINGSBURG...PAMPLICO...POSTON AND RAINS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3416 7954 3419 7928 3401 7934 3384 7932
      3387 7963 3412 7961
TIME...MOT...LOC 2251Z 270DEG 6KT 3398 7962

REK!
Special weather statement, Aug 2, 7:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
704 PM EDT THU AUG 2 2012

SCZ039-030000-
WILLIAMSBURG-
704 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
800 PM EDT...

AT 704 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOURDIN...OR ABOUT 6 MILES NORTHEAST OF SAINT STEPHEN...MOVING EAST
AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...EARLE...GOURDIN...
HEBRON...HEBRON CROSSROADS...NIXONVILLE...SALTERS...TRIO...
GREELEYVILLE AND LANE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3388 7987 3347 7957 3337 7963 3334 7968
      3330 7968 3332 7970 3332 7974 3337 7979
      3337 7981 3340 7985 3344 7988 3349 7997
      3350 8004 3355 8008
TIME...MOT...LOC 2304Z 252DEG 9KT 3347 7986

15

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:35 PM EDTCoastal Flood AdvisoryILMNew Hanover9 hr
Aug 2, 3:49 PM EDTSpecial Weather StatementILMRobeson56 min
Aug 2, 5:17 PM EDTSevere Thunderstorm WarningILMBladen58 min
Aug 2, 5:30 PM EDTSevere Thunderstorm WarningILMPender60 min
Aug 2, 5:43 PM EDTSevere Thunderstorm WarningILMBladen, Pender62 min
Aug 2, 6:42 PM EDTSpecial Weather StatementILMPender33 min
Aug 2, 7:55 PM EDTSpecial Weather StatementILMRobeson65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.